MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP480H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The photo upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2019 and suture was used.The needle tip breakage was noted during capsular anchoring.Intra- op wound exploration and x-ray screening showed no corresponding needle tip retention.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device pa2685, and no non-conformances were identified.Device evaluation summary: there was no sample received for analysis.Only a picture of the sample was received for analysis.Upon visual inspection of the picture, a needle broken at the tip could be observed.However, no conclusion could be reach as the sample was not returned for analysis.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The cause could not be determined and no further investigation can be conducted since the sample was not returned.

Brand Name
VCL+ VIO 27IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9125883
Report Number2210968-2019-88158
Device Sequence Number14085359
Product Code GAM
UDI-Device Identifier10705031053595
UDI-Public10705031053595
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberVCP480H
Device Lot NumberPA2685
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/30/2019
Patient Sequence Number1